• Previous Article
    On the existence of positive solutions for some nonlinear boundary value problems and applications to MEMS models
  • DCDS Home
  • This Issue
  • Next Article
    Stability analysis for linear heat conduction with memory kernels described by Gamma functions
August  2015, 35(8): 3585-3626. doi: 10.3934/dcds.2015.35.3585

On the blow-up results for a class of strongly perturbed semilinear heat equations

1. 

Université Paris 13, Sorbonne Paris Cité, LAGA, CNRS (UMR 7539), F-93430, Villetaneuse, France

Received  May 2014 Revised  December 2014 Published  February 2015

We consider in this work some class of strongly perturbed for the semilinear heat equation with Sobolev sub-critical power nonlinearity. We first derive a Lyapunov functional in similarity variables and then use it to derive the blow-up rate. We also classify all possible asymptotic behaviors of the solution when it approaches to singularity. Finally, we describe precisely the blow-up profiles corresponding to these behaviors.
Citation: Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete & Continuous Dynamical Systems, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585
References:
[1]

J. Bricmont and A. Kupiainen, Universality in blow-up for nonlinear heat equations, Nonlinearity, 7 (1994), 539-575, URL http://stacks.iop.org/0951-7715/7/539. doi: 10.1088/0951-7715/7/2/011.  Google Scholar

[2]

T. Cazenave and P. L. Lions, Solutions globales d'équations de la chaleur semi linéaires, Comm. Partial Differential Equations, 9 (1984), 955-978. doi: 10.1080/03605308408820353.  Google Scholar

[3]

S. Filippas and R. V. Kohn, Refined asymptotics for the blowup of $u_t-\Delta u=u^p$, Comm. Pure Appl. Math., 45 (1992), 821-869. doi: 10.1002/cpa.3160450703.  Google Scholar

[4]

S. Filippas and W. X. Liu, On the blowup of multidimensional semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 313-344.  Google Scholar

[5]

Y. Giga and R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math., 38 (1985), 297-319. doi: 10.1002/cpa.3160380304.  Google Scholar

[6]

Y. Giga and R. V. Kohn, Characterizing blowup using similarity variables, Indiana Univ. Math. J., 36 (1987), 1-40. doi: 10.1512/iumj.1987.36.36001.  Google Scholar

[7]

Y. Giga and R. V. Kohn, Nondegeneracy of blowup for semilinear heat equations, Comm. Pure Appl. Math., 42 (1989), 845-884. doi: 10.1002/cpa.3160420607.  Google Scholar

[8]

Y. Giga, S. Matsui and S. Sasayama, Blow up rate for semilinear heat equations with subcritical nonlinearity, Indiana Univ. Math. J., 53 (2004), 483-514. doi: 10.1512/iumj.2004.53.2401.  Google Scholar

[9]

M. A. Hamza and H. Zaag, Lyapunov functional and blow-up results for a class of perturbations of semilinear wave equations in the critical case, J. Hyperbolic Differ. Equ., 9 (2012), 195-221. doi: 10.1142/S0219891612500063.  Google Scholar

[10]

M. A. Hamza and H. Zaag, A Lyapunov functional and blow-up results for a class of perturbed semilinear wave equations, Nonlinearity, 25 (2012), 2759-2773. doi: 10.1088/0951-7715/25/9/2759.  Google Scholar

[11]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 131-189.  Google Scholar

[12]

T. Kato, Perturbation Theory for Linear Operators, Classics in Mathematics, Springer-Verlag, Berlin, 1995, Reprint of the 1980 edition.  Google Scholar

[13]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23, American Mathematical Society, Providence, R.I., 1968.  Google Scholar

[14]

F. Merle and H. Zaag, Stability of the blow-up profile for equations of the type $u_t=\Delta u + \| u \|^{p-1}u$, Duke Math. J., 86 (1997), 143-195. doi: 10.1215/S0012-7094-97-08605-1.  Google Scholar

[15]

F. Merle and H. Zaag, A Liouville theorem for vector-valued nonlinear heat equations and applications, Math. Ann., 316 (2000), 103-137. doi: 10.1007/s002080050006.  Google Scholar

[16]

V. T. Nguyen and H. Zaag, Construction of a stable blow-up solution for a class of strongly perturbed semilinear heat equations,, preprint, ().   Google Scholar

[17]

N. Nouaili and H. Zaag, A Liouville theorem for vector valued semilinear heat equations with no gradient structure and applications to blow-up, Trans. Amer. Math. Soc., 362 (2010), 3391-3434. doi: 10.1090/S0002-9947-10-04902-0.  Google Scholar

[18]

P. Quittner, A priori bounds for global solutions of a semilinear parabolic problem, Acta Math. Univ. Comenian. (N.S.), 68 (1999), 195-203.  Google Scholar

[19]

P. Quittner and P. Souplet, Superlinear Parabolic Problems, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2007, Blow-up, global existence and steady states.  Google Scholar

[20]

F. Rellich, Perturbation Theory of Eigenvalue Problems, Assisted by J. Berkowitz. With a preface by Jacob T. Schwartz, Gordon and Breach Science Publishers, New York, 1969.  Google Scholar

[21]

J. J. L. Velázquez, Higher-dimensional blow up for semilinear parabolic equations, Comm. Partial Differential Equations, 17 (1992), 1567-1596. doi: 10.1080/03605309208820896.  Google Scholar

[22]

J. J. L. Velázquez, Classification of singularities for blowing up solutions in higher dimensions, Trans. Amer. Math. Soc., 338 (1993), 441-464. doi: 10.1090/S0002-9947-1993-1134760-2.  Google Scholar

[23]

F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation, Israel J. Math., 38 (1981), 29-40. doi: 10.1007/BF02761845.  Google Scholar

[24]

H. Zaag, One-dimensional behavior of singular $N$-dimensional solutions of semilinear heat equations, Comm. Math. Phys., 225 (2002), 523-549. doi: 10.1007/s002200100589.  Google Scholar

show all references

References:
[1]

J. Bricmont and A. Kupiainen, Universality in blow-up for nonlinear heat equations, Nonlinearity, 7 (1994), 539-575, URL http://stacks.iop.org/0951-7715/7/539. doi: 10.1088/0951-7715/7/2/011.  Google Scholar

[2]

T. Cazenave and P. L. Lions, Solutions globales d'équations de la chaleur semi linéaires, Comm. Partial Differential Equations, 9 (1984), 955-978. doi: 10.1080/03605308408820353.  Google Scholar

[3]

S. Filippas and R. V. Kohn, Refined asymptotics for the blowup of $u_t-\Delta u=u^p$, Comm. Pure Appl. Math., 45 (1992), 821-869. doi: 10.1002/cpa.3160450703.  Google Scholar

[4]

S. Filippas and W. X. Liu, On the blowup of multidimensional semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 313-344.  Google Scholar

[5]

Y. Giga and R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math., 38 (1985), 297-319. doi: 10.1002/cpa.3160380304.  Google Scholar

[6]

Y. Giga and R. V. Kohn, Characterizing blowup using similarity variables, Indiana Univ. Math. J., 36 (1987), 1-40. doi: 10.1512/iumj.1987.36.36001.  Google Scholar

[7]

Y. Giga and R. V. Kohn, Nondegeneracy of blowup for semilinear heat equations, Comm. Pure Appl. Math., 42 (1989), 845-884. doi: 10.1002/cpa.3160420607.  Google Scholar

[8]

Y. Giga, S. Matsui and S. Sasayama, Blow up rate for semilinear heat equations with subcritical nonlinearity, Indiana Univ. Math. J., 53 (2004), 483-514. doi: 10.1512/iumj.2004.53.2401.  Google Scholar

[9]

M. A. Hamza and H. Zaag, Lyapunov functional and blow-up results for a class of perturbations of semilinear wave equations in the critical case, J. Hyperbolic Differ. Equ., 9 (2012), 195-221. doi: 10.1142/S0219891612500063.  Google Scholar

[10]

M. A. Hamza and H. Zaag, A Lyapunov functional and blow-up results for a class of perturbed semilinear wave equations, Nonlinearity, 25 (2012), 2759-2773. doi: 10.1088/0951-7715/25/9/2759.  Google Scholar

[11]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 131-189.  Google Scholar

[12]

T. Kato, Perturbation Theory for Linear Operators, Classics in Mathematics, Springer-Verlag, Berlin, 1995, Reprint of the 1980 edition.  Google Scholar

[13]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23, American Mathematical Society, Providence, R.I., 1968.  Google Scholar

[14]

F. Merle and H. Zaag, Stability of the blow-up profile for equations of the type $u_t=\Delta u + \| u \|^{p-1}u$, Duke Math. J., 86 (1997), 143-195. doi: 10.1215/S0012-7094-97-08605-1.  Google Scholar

[15]

F. Merle and H. Zaag, A Liouville theorem for vector-valued nonlinear heat equations and applications, Math. Ann., 316 (2000), 103-137. doi: 10.1007/s002080050006.  Google Scholar

[16]

V. T. Nguyen and H. Zaag, Construction of a stable blow-up solution for a class of strongly perturbed semilinear heat equations,, preprint, ().   Google Scholar

[17]

N. Nouaili and H. Zaag, A Liouville theorem for vector valued semilinear heat equations with no gradient structure and applications to blow-up, Trans. Amer. Math. Soc., 362 (2010), 3391-3434. doi: 10.1090/S0002-9947-10-04902-0.  Google Scholar

[18]

P. Quittner, A priori bounds for global solutions of a semilinear parabolic problem, Acta Math. Univ. Comenian. (N.S.), 68 (1999), 195-203.  Google Scholar

[19]

P. Quittner and P. Souplet, Superlinear Parabolic Problems, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2007, Blow-up, global existence and steady states.  Google Scholar

[20]

F. Rellich, Perturbation Theory of Eigenvalue Problems, Assisted by J. Berkowitz. With a preface by Jacob T. Schwartz, Gordon and Breach Science Publishers, New York, 1969.  Google Scholar

[21]

J. J. L. Velázquez, Higher-dimensional blow up for semilinear parabolic equations, Comm. Partial Differential Equations, 17 (1992), 1567-1596. doi: 10.1080/03605309208820896.  Google Scholar

[22]

J. J. L. Velázquez, Classification of singularities for blowing up solutions in higher dimensions, Trans. Amer. Math. Soc., 338 (1993), 441-464. doi: 10.1090/S0002-9947-1993-1134760-2.  Google Scholar

[23]

F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation, Israel J. Math., 38 (1981), 29-40. doi: 10.1007/BF02761845.  Google Scholar

[24]

H. Zaag, One-dimensional behavior of singular $N$-dimensional solutions of semilinear heat equations, Comm. Math. Phys., 225 (2002), 523-549. doi: 10.1007/s002200100589.  Google Scholar

[1]

Qiong Chen, Chunlai Mu, Zhaoyin Xiang. Blow-up and asymptotic behavior of solutions to a semilinear integrodifferential system. Communications on Pure & Applied Analysis, 2006, 5 (3) : 435-446. doi: 10.3934/cpaa.2006.5.435

[2]

Yohei Fujishima. On the effect of higher order derivatives of initial data on the blow-up set for a semilinear heat equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 449-475. doi: 10.3934/cpaa.2018025

[3]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021, 14 (8) : 2607-2623. doi: 10.3934/dcdss.2021032

[4]

José M. Arrieta, Raúl Ferreira, Arturo de Pablo, Julio D. Rossi. Stability of the blow-up time and the blow-up set under perturbations. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 43-61. doi: 10.3934/dcds.2010.26.43

[5]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[6]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[7]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[8]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[9]

Yohei Fujishima. Blow-up set for a superlinear heat equation and pointedness of the initial data. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4617-4645. doi: 10.3934/dcds.2014.34.4617

[10]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[11]

Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388

[12]

Miaoqing Tian, Sining Zheng. Global boundedness versus finite-time blow-up of solutions to a quasilinear fully parabolic Keller-Segel system of two species. Communications on Pure & Applied Analysis, 2016, 15 (1) : 243-260. doi: 10.3934/cpaa.2016.15.243

[13]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[14]

Yuta Wakasugi. Blow-up of solutions to the one-dimensional semilinear wave equation with damping depending on time and space variables. Discrete & Continuous Dynamical Systems, 2014, 34 (9) : 3831-3846. doi: 10.3934/dcds.2014.34.3831

[15]

Xiaoliang Li, Baiyu Liu. Finite time blow-up and global solutions for a nonlocal parabolic equation with Hartree type nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3093-3112. doi: 10.3934/cpaa.2020134

[16]

Xiaoqiang Dai, Chao Yang, Shaobin Huang, Tao Yu, Yuanran Zhu. Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems. Electronic Research Archive, 2020, 28 (1) : 91-102. doi: 10.3934/era.2020006

[17]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete & Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[18]

Maria Antonietta Farina, Monica Marras, Giuseppe Viglialoro. On explicit lower bounds and blow-up times in a model of chemotaxis. Conference Publications, 2015, 2015 (special) : 409-417. doi: 10.3934/proc.2015.0409

[19]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021, 41 (10) : 4847-4885. doi: 10.3934/dcds.2021060

[20]

Juntang Ding, Xuhui Shen. Upper and lower bounds for the blow-up time in quasilinear reaction diffusion problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4243-4254. doi: 10.3934/dcdsb.2018135

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (48)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]